Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2007, 11:35 AM EDT for Clark County, Miami County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 11:35 AM EDT (15:35 UTC)
- Expired
- Jul 10, 2007, 12:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Clark County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:46 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 10, 9:46 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 946 AM EDT TUE JUL 10 2007 .SYNOPSIS... SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 4 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT. && .SHORT TERM /4 PM THIS EVENING THROUGH THURSDAY NIGHT/... DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW. FRANKS && .LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST ZONES. UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH. IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS. TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... RUC IS SHOWING SOME WEAK SFC CONVERGENCE ALONG WITH A SOME H5 VORTS ACRS THE REGION THIS MRNG. A FEW SHRA/TSRA HAVE DEVELOPED IN RESPONSE TO THIS. IT APPEARS THAT THIS LIFT TAPERS OFF BY 15Z...THEN BETTER LIFT AND INSTABILITY WORKS BACK IN AFT 15Z. I CANT RULE OUT SOMETHING THIS MRNG...BUT HAVE LEFT TEMPO TSRA IN THE AFTN FOR THE SW TAFS. CONVECTION SHOULD DIE DOWN AFT 00Z. 06Z MODELS HAVE DIVERGED ON THEIR TIMING OF THE FNT. 06Z GFS S QUICKER...WITH THE FNT TO NR I-71 BY 12Z WED. THE NAM IS SLOWER WITH THE FRONT BACK FROM TOL-MIE AT THE SAME TIME. THE NAM HAS BETTER CONTINUITY WITH ITS 00Z RUN...SO WILL BE DISCOUNTING THE SPEED OF THE GFS FOR NOW. TSTMS AHEAD OF FNT COULD BE KNOCKING ON THE DOOR OF THE WRN TAFS AT 12Z WED...BUT CONFIDENCE IS NOT HIGH ENUF AT THIS TIME TO PUT THEM IN...SO WILL JUST MENTION A CB. OUTLOOK...TSTM POSSIBLE WEDNESDAY AND FRIDAY. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EDT TUE JUL 10 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 454 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 10, 8:07 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 807 AM EDT TUE JUL 10 2007 OHZ044-101230- LOGAN OH- 807 AM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN COUNTY THROUGH 830 AM EDT... AT 804 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BLOOM CENTER...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RUSSELLS POINT...LEWISTOWN...MCMORRAN...BIG SPRINGS...RUSHSYLVANIA... NORTHWOOD...HUNTSVILLE AND BELLE CENTER.
Special weather statement, Jul 10, 11:15 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1115 AM EDT TUE JUL 10 2007 OHZ054-055-064-101545- PICKAWAY OH-MADISON OH-FRANKLIN OH- 1115 AM EDT TUE JUL 10 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH 1145 AM EDT... AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO FIVE POINTS...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN... JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH BLOOMFIELD...ORIENT AND LAKE DARBY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 38 min |
| Jul 10, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 32 min |
| Jul 10, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Jul 10, 4:37 PM EDT | Flash Flood Warning | ILN | Scioto | 113 min |
| Jul 10, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.